Katherine1220

330d

Hey everyone. I was diagnosed with Major Depressive Disorder in February of 2018, and after trying many many medications, I was finally put on Lithium in late 2019. I then had 29 sessions of ECT from December 2019 to July 2020. The ECT helped tremendously, but my doctor kept me on the Lithium (600 mg). Well, long story short, I am still currently taking the Lithium, but I no longer have a psychiatrist. I am on the wait list for several, but it could still take months. My PCP is prescribing the Lithium and other meds for now, but won't change anything. My issue is that I have been having increasingly bad side effects from the Lithium. I experience nausea, diarrhea, acid reflux, stomach cramps, gas, brain fog, fatigue, headaches, and blurry vision. Any underlying conditions have already been ruled out. Basically i am having trouble making it through the day with these side effects, and may lose my job. I NEED to get off the Lithium now, but have no way of doing it. Does anyone have any advice?

Lithium

Depression

Chronic Restlessness and Agitation

Diarrhea

Nausea and Vomiting

Headache

Esophagitis-Gastroesophageal Reflux Disease (GERD)

View all
  • CoCoLeighJ

    330d

    I have depression and have taken lithium since 2010.

  • Katherine1220

    329d

    @teiovex, Lithium is used in Major Depressive Disorder as a last resort when all or most mainstream medications have failed to work. It has also been proven to be very effective for Major Depression in conjunction with ECT treatments.

  • Mosey

    329d

    Teiovex Lithium can be used for depression just like all mood stabilizers, doctors just usually start with antidepressants before they get to the stronger stuff. Anyways Katherine if you are having trouble getting your doctor to listen to you than I’d suggest trying to find a new PCP. Or at the very least get your current one to check your lithium levels to make sure they aren’t too high. You could taper yourself off it as a last resort but that is dangerous if you don’t have a plan in place for what to do when depression symptoms return.

  • Katherine1220

    329d

    Mosey, I am very tempted to taper myself off. I am also on Wellbutrin so I'm hoping that will help the depression to not return in full force. I have an appointment with my PCP in April to test lithium levels, but that's the soonest I could get with her and I'm starting to feel desperate.

  • Mosey

    329d

    I know the feeling. I was getting so sick on my combo of meds once that I just went off them cold turkey after not keeping anything down for four days. It was not good I ended up in the hospital. Try and hold out for the appointment if you can but if not do research and be as careful as you can about tapering off, and maybe have a crisis line written down or in your phone for if the depression does come back stronger than you expect it to.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.